Sharon Osbourne is not holding back when it comes to sharing her experiences with the weight loss drug Ozempic and its side effects. The TV personality expressed that she “played the odds” by using the popular method to shed some pounds in recent years.
“You have a weight problem and you’ve tried everything, and then somebody says take this injection and you’re going to be skinny,” Sharon, 70, explained during an appearance on Bill Maher’s “Club Random” podcast on July 30.
Bill, 67, chimed in with his own hesitation to inject “foreign substances” into his body. For that reason, he opted not to try Ozempic. His confession prompted Sharon to reveal the side effects she experienced after she started using Ozempic.
“For me, the first few weeks was f–king s–t because you just throw up all the time,” she continued. “You feel so nauseous.”
After a few rough patches, the symptoms subsided. Sharon then continued to use the drug to suppress her appetite without any nausea.
“I’ve been off it for a while now,” she said. “Your stomach shrinks.”
Ozempic is a drug used to treat type 2 diabetes and “reduces the risk of major cardiovascular events such as stroke, heart attack or death,” per the company’s official website. In recent years, many other celebrities have come forward with their experiences using the substance for weight loss, including Amy Schumer and Chelsea Handler.
Sharon further explained that she was never an “overeater” but did suffer from a “weight problem” due to genetics. Her first experience using weight loss drugs came after battling colon cancer in the early 2000s.
She previously opened up about her weight loss journey on an episode of The Talk U.K. in May. At the time, she did not specify the name of the weight loss drug she was using but described similar symptoms.
“I took it for four months and I lost 30 pounds, but like everything, there’s always no quick recipe,” she said during the broadcast. “I was very sick for a couple of months. The first couple of months, I just felt nauseous. Every day I felt nauseous, my stomach was upset, whatever.”
She continued, “It is a mental problem,” adding, “It really is, apart from, you know, when children grow up in a household where they live off chips and pies.”